Thunderstorm Wind, Fayette
- When
- June 10, 3:52 PM EST
- Where
- Fayette County, 2 mi N of Lexington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.083, -84.500
6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 10, 2:15 PM EST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT FRI JUN 10 2005 .SHORT TERM (TONIGHT THROUGH MONDAY)... NUMEROUS THUNDERSTORMS DEVELOPED ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS AFTERNOON IN THE WARM UNSTABLE AIR. THUNDERSTORMS FIRST FORMED ALONG THE TEMPERATURE GRADIENT OF AN AREA OF CLOUDS LEFT OVER FROM OVERNIGHT. AS THESE CLOUDS DISSIPATED AND AS OUTFLOW BOUNDARIES DEVELOPED...THE THUNDERSTORMS BECAME MORE WIDESPREAD. THESE WILL CONTINUE INTO EARLY EVENING THEN DIE OUT. FORECAST PROBLEM THIS AFTERNOON/S PACKAGE IS TIMING AND AMOUNT OF SHOWERS AND THUNDERSTORMS...DIURNAL AND MAINLY WITH REMNANTS OF ARLENE AS IT COMES INLAND. WILL LEAN MORE TOWARD GFS THIS FORECAST AND ON NATIONAL HURRICANE CENTER FOR TRACK AND TIMING OF ARLENE. DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS WILL AGAIN BE THE RULE ON SATURDAY AS THE WARM AND UNSTABLE AIR REMAINS OVER THE AREA. NIGHTTIME TEMPERATURES WILL FALL ONLY INTO THE UPPER 60S/LOWER 70S, WHILE AFTERNOON TEMPERATURES WILL AGAIN RISE INTO THE MID AND UPPER 80S. ADDED CLOUDS AND SHOWERS WILL KEEP READINGS A LITTLE COOLER WHERE SHOWERS AND CLOUDS ARE MOST NUMEROUS. ON SATURDAY NIGHT WE SHOULD SEE THE FIRST AFFECTS OF ARLENE WITH CLOUDS INCREASING AND SCATTERED SHOWERS/THUNDERSTORMS MOVING INTO THE AREA. ON SUNDAY THE SHOWERS WILL INCREASE IN COVERAGE. THE SHOWERS WILL NOT BE CONTINUOUS BUT MANY AREAS WILL SEE RAIN AS THE REMNANTS APPROACH. WILL KEEP PROBABILITIES IN THE HIGHER CHANCE CATEGORY FOR NOW...UNTIL THE TRACK OF ARLENE CAN BE BETTER DEFINED. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MONDAY BUT AS ARLENE MOVES TO THE NORTH THE SHOWERS WILL BECOME MORE SCATTERED. WILL TRIM TEMPERATURES A LITTLE DURING THE DAYTIME WITH THE CLOUD COVER BUT AREAS BETWEEN THE SHOWERS COULD STILL PROVIDE ENOUGH BREAKS IN THE CLOUDS TO SEND TEMPERATURES INTO THE LOWER AND MID 80S. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)... MAIN CONCERN DURING EXTENDED PART OF FCST WILL BE IN FIRST 2 DAYS WITH TRANQUIL WEATHER PTRN EXPCTD THEREAFTER. MEDIUM RANGE MODELS SHOW SIMILAR FEATURES BUT WITH SOME NOTABLE DIFFS IN TIMING AND LOCATION OF IMPORTANT FEATURES. FIRST CONCERN IS REMNANTS OF T.S. ARLENE WHICH ACCORDING TO NHC FCSTS SHOULD HAVE PAST OUR AREA BY MON NGT. THEREFORE...ATTENTION TURNS TO MID-LEVEL VORTEX (UPR LOW) PROGRESSING SLOWLY ACRS CNTRL/ NRN PART OF COUNTRY. MODELS HAVING SOME TIMING DIFFS WITH THIS. 84HR NAM SHOWS H5 LOW OVER IA MON EVNG WHILE 12UTC GFS IS SLOWER AND 12UTC CANADIAN GEM MODEL SLOWER YET. FOR EXAMPLE...GFS HAS H5 LOW OVER WI AT 12UTC WED WHILE CANADIAN GEM HAS IT NEAR MN-ND BORDER. MEANWHILE...00UTC ECMWF HAS A DIFFERENT EVOLUTION WITH UPR LOW FORMING/TRACKING FARTHER S MOVING SEWD OVER MIDWEST WHICH SEEMS ODD. GFSS TIMING BASICALLY IS AVG OF WHAT 84HR NAM AND GEM SUGGEST AND WILL LEAN TOWARD THIS SOLUTION FOR TIMING AT THIS TIME. WITH THIS IN MIND...WL NOT INCLUDE NOCTURNAL TSTMS IN FCST MON NGT BTWN THE DEPARTED REMNANTS OF ARLENE AND WELL AHEAD OF CDFNT ASSOCD WITH UPR LOW WELL TO OUR WEST. ON TUE...DIURNAL TSTMS SHOULD FIRE IN AFTN AHEAD OF CDFNT...AND WL CARRY TSTM CHC THROUGHOUT TUE NGT AS FNT AND UPR LOW APPROACH. PRECIP CHCS WL END BY WED MRNG OR ON WED AS FNT PASSES. FRONTAL PASSAGE WL BRING SOME RELIEF TO THE VERY WARM HUMID CONDITIONS WITH TEMPS AND DEWPTS AT LEAST SEVERAL DEGREES COOLER FOR SECOND HALF OF NEXT WEEK. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. && SCHOLZ/FUNK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EDT FRI JUN 10 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110830- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM... BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN... GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN... JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON... LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE... NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE... SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY...TOMPKINSVILLE...VERSAILLES...WINCHESTER 345 PM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON AND EARLY EVENING OVER MUCH OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. THE MAIN HAZARDS FROM THESE STORMS WILL BE BRIEF VERY HEAVY RAINFALL... WHICH COULD CAUSE PONDING OF WATER ON ROADS AND LOW SPOTS...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. THE STORMS WILL DISSIPATE LATE THIS EVENING BY OR AFTER ABOUT 10 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST SATURDAY THROUGH TUESDAY. AT THIS TIME...THE BEST CHANCE FOR RAINFALL APPEARS TO BE FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT AS THE REMNANTS OF TROPICAL STORM ARLENE APPROACH THE TENNESSEE AND OHIO VALLEYS. IF THE PATH OF THIS STORM HOLDS...ITS REMNANTS COULD BRING HEAVY RAINFALL TO PARTS OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FUNK
The Jackson,KY radar (KJKL), 118 km away, was scanning. The volume nearest the first event began at 20:54 UTC.
6 thunderstorm wind. Local standard time, as filed.
Trees and power lines were downed.
Numerous trees were blown down. One tree was blown on to a vehicle.
Trees and power lines were blown down along Georgetown Road.
Trees were downed.
Trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456836, 5456837, 5456838, 5456839, 5456840, 5456841.